MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM UNIPOLAR 46MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL

SMITH & NEPHEW, INC. TANDEM UNIPOLAR 46MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL
Model Number 71326600
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a dislocation.The acetabulum had a significant deformity in the anterior part and it was changed to gain stability of the joint.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to a dislocation.The associated tandem unipolar taper sleeve and tandem unipolar head, used in treatment, were not returned for evaluation.Thus, no product analysis could be performed.Our investigation including a review of the manufacturing records for the reported batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the reported parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.It was communicated that the surgeon stated, there was a significant deformity in the anterior part of the patient¿s acetabulum, and that was why the femoral head kept dislocating.A review of instructions for use revealed the alleged failure is previously identified in the potential adverse events.Per our risk assessment, possible causes could include but not limited to improper leg length and hip joint stability.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual products involved and no patient records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as needed.Should additional information be received, this complaint will be reopened and reevaluated.

Brand Name
TANDEM UNIPOLAR 46MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8981054
Report Number1020279-2019-03323
Device Sequence Number2800077
Product Code LZY
UDI-Device Identifier03596010196545
UDI-Public03596010196545
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K896580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model Number71326600
Device Catalogue Number126646
Device Lot Number15HM17733
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
01/28/2020
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date01/30/2020
02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER 71303200 / LOT NUMBER 19CM09046; PART NUMBER 71326600 / LOT NUMBER 18MM03079; PART NUMBER 71332520 / LOT NUMBER 18MM01397; PART NUMBER 71332525 / LOT NUMBER 18LM20371; PART NUMBER 71332530 / LOT NUMBER 19DB00024; PART NUMBER 71337648 / LOT NUMBER 18AM02010; PART NUMBER 71303200 / LOT NUMBER 19CM09046; PART NUMBER 71332520 / LOT NUMBER 18MM01397; PART NUMBER 71332525 / LOT NUMBER 18LM20371; PART NUMBER 71332530 / LOT NUMBER 19DB00024; PART NUMBER 71337648 / LOT NUMBER 18AM02010
Outcome Attributed to Adverse Event Hospitalization;